Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

July 9, 2014Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 9, 2014, 1:25 PM MDT for Teller County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2014, 1:25 PM MDT (19:25 UTC)
Expired
Jul 9, 2014, 1:45 PM MDT
In force
20 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WWUS85 KPUB 091925
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
125 PM MDT WED JUL 9 2014
 
COZ081-084-085-091945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
125 PM MDT WED JUL 9 2014

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS DEVELOPING OVER AND NORTHWEST OF THE WALDO 
BURN SCAR. THIS ACTIVITY WAS MOVING SOUTHEAST AT 15 MPH.

THROUGH 2 PM...UP TO 0.10 INCHES OF AN INCH OF RAIN WILL BE POSSIBLE 
OVER THE WALDO BURN SCAR...ESPECIALLY NORTH AND WEST SECTIONS OF THE 
BURN SCAR.

DURING THE EARLY TO MID AFTERNOON TIME PERIOD...SHOWERS AND STORMS 
WILL CONTINUE TO INCREASE AND HEAVIER PRECIPITATION WILL BE POSSIBLE 
OVER THE BURN SCAR.

RESIDENTS IN AND NEAR THE BURN SCAR SHOULD BE ALERT TO THE WEATHER 
THE REST OF THIS AFTERNOON.

LAT...LON 3899 10501 3906 10488 3895 10476 3883 10492
TIME...MOT...LOC 1921Z 323DEG 14KT 3895 10492 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:33 AM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 9, 11:33 AM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT WED JUL 9 2014

.UPDATE...
ISSUED AT 1011 AM MDT WED JUL 9 2014

ADJUSTED GRIDS FOR CURRENT CONDITIONS...AND REMOVED MENTION OF
MORNING CONVECTION MOST AREAS AS TSRA DEVELOPMENT WON'T BEGIN
UNTIL 18-19Z.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 349 AM MDT WED JUL 9 2014

MAIN SHORT TERM METEOROLOGICAL ISSUES CONTINUE TO BE POPS AND
TEMPERATURES AS LATEST FORECAST MODEL SOUNDINGS...REAL-TIME DATA AND
COMPUTER SIMULATIONS SUGGEST THAT THE COMBINATION OF ADEQUATE
ATMOSPHERIC MOISTURE IN TANDEM WITH THE DAILY OROGRAPHIC HEATING
CYCLE WILL SUPPORT PRIMARILY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS OVER MANY SECTIONS OF THE FORECAST DISTRICT.

SOME STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE ANTICIPATED...
ESPECIALLY OVER FAR EASTERN SECTIONS OF THE CWFA FROM LATER THIS
AFTERNOON INTO THIS EVENING AS PROJECTED CAPES/LIS AND SHEAR
VALUES NEAR 1500 J/KG...-5C AND 40 KNOTS RESPECTIVELY. LATEST SPC
CONVECTIVE OUTLOOK HAS EASTERN PORTIONS OF KIOWA AND PROWERS
COUNTIES IN THEIR SLIGHT RISK OUTLOOK FOR TODAY/THIS EVENING.

IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE OVER SECTIONS
OF THE FORECAST DISTRICT INTO THIS EVENING AS PRECIPITABLE WATER
VALUES NEAR ONE INCH AT TIMES.  RECENT AREA BURN SCARS WILL NEED TO
BE MONITORED CLOSELY FOR ANY POTENTIAL FLASH FLOODING ISSUES.

FINALLY...EASTERN PORTIONS OF THE FORECAST DISTRICT SHOULD
EXPERIENCE WARMER MAXIMUM TEMPERATURES TODAY WHEN COMPARED TO
YESTERDAYS READINGS...WITH MANY EASTERN LOCATIONS NOTING
TEMPERATURE RISES IN THE 8F TO 13F RANGE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 349 AM MDT WED JUL 9 2014

AN UPR RIDGE WL REMAIN OVR THE AREA THRU THE WEEKEND. MOISTURE WL
ALSO REMAIN OVR THE AREA AND WITH THE DAYTIME HEATING AND
INSTABILITY THERE WL BE DAILY CHANCES FOR SHOWERS AND TSTMS.  THE
BEST CHANCES FOR PCPN WL BE DURING THE AFTERNOON AND EVENING
HOURS...AND OVER AND NR THE HYR TRRN.  A SHORTWAVE TROF PASSING BY
TO THE NORTH OF THE AREA THU NIGHT IS EXPECTED TO SEND A FRONT INTO
SERN CO FRI MORNING.  THIS WL BRING LOW LEVEL UPSLOPE FLOW AND
PROBABLY A SLIGHTLY BETTER CHANCE FOR PCPN ALONG THE ERN MTNS AND I-
25 CORRIDOR.  THERE WL ALSO BE A BETTER CHANCE FOR PCPN OVR THE SERN
PLAINS FRI AS MID LEVEL MSTR INCREASES.  ANOTHER FRONT IS FORECAST
TO MOVE INTO THE SERN PLAINS EARLY SUNDAY...BRINGING ANOTHER
INCREASE IN PCPN CHANCES TO EASTERN AREAS.  HIGH TEMPS THU AND FRI
WL BE ABOVE NORMAL FOR THE ERN PLAINS...WITH AROUND NORMAL READINGS
IN THE SAN LUIS VALLEY.  TEMPS SHOULD BE AROUND NORMAL ALL AREAS ON
SAT...AND THEN A LITTLE BELOW NORMAL ON SUN. THERE WL PROBABLY BE
LITTLE CHANGE IN THE WEATHER FOR MONDAY AS THE UPR RIDGE IS EXPECTED
TO BE CENTERED OVR THE GREAT BASIN.  FOR TUE THE GFS AND ECMWF SHOW
A LARGE UPR LOW CENTERED OVR ONTARIO WITH AN UPR TROF EXTENDING OVR
THE NRN AND CENTRAL PLAINS STATES AND WESTWARD INTO THE ROCKIES.
THIS IS EXPECTED TO SEND A FRONT INTO CO ON TUE AND TO BRING AN
INCREASE IN MSTR AND PCPN CHANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1123 AM MDT WED JUL 9 2014

CONVECTION WILL DEVELOP OVER THE MOUNTAINS 18Z-19Z...THEN SPREAD
TOWARD TAF SITES 20Z-22Z. IN GENERAL...WITH LESS MOISTURE TODAY
TSRA SHOULD BE HIGHER BASED AND ONLY VERY BRIEF MVFR CONDITIONS
ARE EXPECTED UNDER THE STRONGER STORMS. HAVE INCLUDED VCTS IN ALL
TAFS FROM 20Z-02Z...THEN VFR CONDITIONS AREA-WIDE OVERNIGHT
THROUGH THU MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PETERSEN
SHORT TERM...77
LONG TERM...28
AVIATION...PETERSEN
Hazardous weather outlook, Jul 9, 11:50 AM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT WED JUL 9 2014

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1150 AM MDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON OVER SOUTHERN COLORADO...AND LINGER INTO
THE EVENING.

ONE OR TWO THUNDERSTORMS...CAPABLE OF PRODUCING HAIL IN EXCESS OF
ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH...WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER FAR SOUTHEASTERN
COLORADO. THESE SEVERE STORMS...IF THEY DEVELOP...WILL MOST LIKELY
OCCUR ACROSS KIOWA...PROWERS AND BACA COUNTIES.

ELSEWHERE...THREATS FROM STRONGER STORMS WILL BE LOCALLY HEAVY
RAINFALL...GUSTY WINDS TO AROUND 45 MPH AND HAIL GENERALLY UNDER
ONE INCH IN DIAMETER. IN ADDITION...AREA BURN SCARS WILL NEED TO
BE MONITORED FOR STORMS PRODUCING LOCALLY HEAVY RAINFALL CAPABLE
OF PRODUCING FLASH FLOODING. ANOTHER CONCERN WILL BE HAZARDOUS
LIGHTNING WITH ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. DANGEROUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THE THUNDERSTORMS. SOME OF THE STRONGER
STORMS MAY ALSO PRODUCE HAIL AND STRONG WIND GUSTS. THE STORMS
SHOULD GENERALLY BE SLOW MOVING...WHICH COULD PRODUCE LOCALLY
HEAVY RAINFALL THAT MAY THREATEN AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

10/27

In the hours before

Special weather statement, Jul 9, 12:16 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT WED JUL 9 2014

COZ081-084-085-091845-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1216 PM MDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
1245 PM MDT...

AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM DEVLOPING WEST OF THE AIR FORCE ACADEMY...OR 9 MILES
NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE NORTHERN
EDGE OF THE WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS
STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
CASCADE AND CHIPITA PARK.

LAT...LON 3896 10502 3904 10487 3895 10479 3884 10492
TIME...MOT...LOC 1815Z 331DEG 9KT 3895 10491

ETP
Special weather statement, Jul 9, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
125 PM MDT WED JUL 9 2014

COZ081-084-085-091945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
125 PM MDT WED JUL 9 2014

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS DEVELOPING OVER AND NORTHWEST OF THE WALDO
BURN SCAR. THIS ACTIVITY WAS MOVING SOUTHEAST AT 15 MPH.

THROUGH 2 PM...UP TO 0.10 INCHES OF AN INCH OF RAIN WILL BE POSSIBLE
OVER THE WALDO BURN SCAR...ESPECIALLY NORTH AND WEST SECTIONS OF THE
BURN SCAR.

DURING THE EARLY TO MID AFTERNOON TIME PERIOD...SHOWERS AND STORMS
WILL CONTINUE TO INCREASE AND HEAVIER PRECIPITATION WILL BE POSSIBLE
OVER THE BURN SCAR.

RESIDENTS IN AND NEAR THE BURN SCAR SHOULD BE ALERT TO THE WEATHER
THE REST OF THIS AFTERNOON.

LAT...LON 3899 10501 3906 10488 3895 10476 3883 10492
TIME...MOT...LOC 1921Z 323DEG 14KT 3895 10492

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:08 PM MDTFlash Flood WarningPUBCuster, Pueblo3 hr
Jul 8, 6:33 PM MDTSpecial Weather StatementPUBPueblo42 min
Jul 9, 12:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 9, 2:15 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 9, 3:55 PM MDTSpecial Weather StatementPUBEl Paso50 min
Jul 9, 4:26 PM MDTSpecial Weather StatementPUBBent34 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.